Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 25, 2021, 12:12 AM CDT for Ford County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 12:12 AM CDT (05:12 UTC)
- Expired
- May 25, 2021, 1:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
County Ford County, KS
The radar
The Dodge City radar (KDDC), 16 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.2 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 520 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
021
WWUS83 KDDC 250512
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1212 AM CDT Tue May 25 2021
KSZ078-250600-
Ford KS-
1212 AM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD COUNTY UNTIL
100 AM CDT...
At 1211 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, moving east at 15 mph.
Small hail up to one half inch is possible.
Wind gusts to near 40 mph are possible.
Very heavy rainfall and dangerous lightning are expected.
Locations impacted include...
Dodge City and Ft. Dodge.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Kansas.
LAT...LON 3763 10022 3764 10021 3776 10015 3773 9980
3749 9986
TIME...MOT...LOC 0511Z 284DEG 11KT 3770 10011
$$
TURNERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 24, 7:45 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 24, 7:45 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 745 PM CDT Mon May 24 2021 ...Mesoscale Discussion... .MESOSCALE DISCUSSION... Issued at 737 PM CDT Mon May 24 2021 Severe thunderstorms possible through midnight. The main hazards will be winds gusting to 60 mph, hail up to 2" and very heavy rainfall. Low level jet developing with 0-6km shear 40knots or greater west of highway 283. Severe thunderstorms are expected to continue and possibly increase in coverage through early tonight as they move east southeast across southwest Kansas. As these storms move east shear and cape will decrease but still enough appears to be present to continue the threat for severe thunderstorms capable of producing large hail and strong winds. && .SHORT TERM...(This evening through Tuesday) Issued at 108 PM CDT Mon May 24 2021 As of 17z it appears that models were having some difficulty in picking up on a west to east surface boundary that was moving north across Scott and Lane counties. Satellite loop also indicates cu developing along this boundary at this time. Along this boundary SPC Mesoscale Analysis has 0-6km shear of 30 to 40 knots and nice low level shear (15knots 0-1km shear and 20-30knot 0-3km shear) so conditions are looking more and more favorable that as storms develop in this area over the next few hours that a the environment will be favorable for not only large hail, baseballs, but also the potential exists that few tornadoes to be possible across portions of west central Kansas. Models earlier this afternoon also showing that these storms will eventually begin merge into a cluster this evening as they move across west central Kansas along the northern edge of a mid level baroclinic zone as the 850mb winds increase. Again the RAP has this mid level baroclinic zone much further north that what it may end up being given the potential for convection late today as far south as Scott and Lane counties. At this time given this possible bias have shifted the best chance for convection further south early tonight as these storms cross western Kansas. As these storms track east overnight an outflow/surface boundary will cross into southwest Kansas and the models are in decent agreement with this surface boundary continuing to track southeast during the day on Tuesday. By late day this surface boundary is forecast to be located south and east of Dodge City. At this time models appear to hold off convection until late day and by this time the most favorable area will be south and east of Dodge City. If the NAM is correct stronger 0-6km shear will be present late day along this boundary along with mid level instability. If convection does develop along this boundary late day severe thunderstorms will be likely with hail up to baseballs being possible. .LONG TERM...(Tuesday night through Monday) Issued at 108 PM CDT Mon May 24 2021 Early Tuesday night models were in fairly good agreement with a surface boundary being located just south and east of Dodge City. Late day heating, mid level instability combined with improving 0-1km moisture convergence along this boundary will favor scattered thunderstorms early Tuesday night as an embedded upper wave crosses the Panhandle of Texas and south central Kansas. Some of these storms early Tuesday night may be severe with larger hail and strong gusty winds being the main hazards south and east of Dodge City. Mid to late week a series of upper level troughs will cross the Central Plains as a west to southwest flow establishes itself across the western and central United States. With a surface boundary oscillating north and south across western Kansas during this time frame there will be ongoing chances for afternoon and overnight thunderstorms as each of these upper level troughs passes. Exactly where, at this time, is unclear given the uncertainty on timing of each of these upper waves crossing the Central Plains and where this surface boundary will be located. As a result of this uncertainty will stay close to the latest guidance on precipitation chances. Highs mid to late week will range from the low to mid 80s north of wherever this surface boundary will be located on that day to around 90 degrees south of this boundary. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 426 PM CDT Mon May 24 2021 Severe convection in progress from near Scott City to near Syracuse as of 2120z is expected organize into a mesoscale convective complex over the next few hours. Used HRRR trends as a template for convective impacts at the terminals. Confidence for impacts is highest at HYS, where a convective TEMPO group was included (03-07z Tue). Storms will most likely graze the DDC/GCK airports with strong outflow possible; amendments are likely. Models concur LBL will remain dry and convection free. Stratus is expected to spread into HYS/GCK/DDC behind the thunderstorm complex tonight. IFR is most likely at DDC/HYS, and again least impacts at LBL. Winds will be highly variable this evening around convection, and in the thunderstorm complex outflow through tonight. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 83 58 87 / 20 20 20 20 GCK 59 81 57 86 / 20 10 10 20 EHA 57 83 57 89 / 10 10 10 10 LBL 58 85 57 89 / 10 10 10 10 HYS 60 82 56 84 / 60 40 10 30 P28 64 84 62 87 / 20 30 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Burgert SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Turner
Hazardous weather outlook, May 24, 5:08 AM CDT, 19 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 508 AM CDT Mon May 24 2021 KSZ030-031-043>046-061>066-074>081-084>090-251015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 508 AM CDT Mon May 24 2021 /408 AM MDT Mon May 24 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A slight risk for severe weather exists as early as 5 pm around the Scott city area - and shifting southward toward Garden City and Highway 400 corridor in the early evening hours. Damaging wind, golfball size hail, lightning and heavy rain creating localized flash flooding are all possible. An isolated tornado is also possible. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Non-thunderstorm wind: Limited risk * Fire weather: Elevated risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- A stationary boundary will be in place from roughly Hays to Liberal, providing the focus for a few strong to severe thunderstorms across the area into central Kansas during the late afternoon and evening. Days 2-7 Hazards ---------------- * Tuesday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 4 to 8 pm, mainly in the Scott City to Garden City areas. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Local storm report, May 24, 9:35 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 5 ENE PLYMELL 37.83N 100.77W
05/24/2021 E2.00 INCH FINNEY KS STORM CHASER
2 INCH HAIL REPORTED BY STORM CHASER.
&&
RMLLocal storm report, May 24, 9:37 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
937 PM CDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 8 SSW KENDALL 37.83N 101.61W
05/24/2021 E1.75 INCH HAMILTON KS PUBLIC
&&
LEELocal storm report, May 24, 9:41 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
941 PM CDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 7 S KENDALL 37.83N 101.53W
05/24/2021 E1.25 INCH HAMILTON KS PUBLIC
&&
RMLLocal storm report, May 24, 10:01 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1001 PM CDT MON MAY 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 10 NNW ULYSSES 37.71N 101.44W
05/24/2021 E1.00 INCH GRANT KS EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED BY GRANT COUNTY
EM.
&&
RMLSpecial weather statement, May 24, 11:26 PM CDT, 46 minutes before
Special Weather Statement National Weather Service Dodge City KS 1126 PM CDT Mon May 24 2021 KSZ077-078-250515- Gray KS-Ford KS- 1126 PM CDT Mon May 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD AND EAST CENTRAL GRAY COUNTIES UNTIL 1215 AM CDT... At 1125 PM CDT, Doppler radar was tracking a strong thunderstorm near Howell, moving east at 15 mph. Hail up to the size of nickels is likely. Wind gusts to 50 mph are possible. Expect torrential rainfall and dangerous lightning. Locations impacted include... Dodge City, Cimarron, Ensign, The Haggard Elev, Ft. Dodge and Howell. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 200 AM CDT for southwestern Kansas. LAT...LON 3761 10035 3783 10035 3780 9992 3753 9992 TIME...MOT...LOC 0425Z 271DEG 7KT 3773 10023 TURNER
Special weather statement, May 25, 12:12 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1212 AM CDT Tue May 25 2021
KSZ078-250600-
Ford KS-
1212 AM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD COUNTY UNTIL
100 AM CDT...
At 1211 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dodge City, moving east at 15 mph.
Small hail up to one half inch is possible.
Wind gusts to near 40 mph are possible.
Very heavy rainfall and dangerous lightning are expected.
Locations impacted include...
Dodge City and Ft. Dodge.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Kansas.
LAT...LON 3763 10022 3764 10021 3776 10015 3773 9980
3749 9986
TIME...MOT...LOC 0511Z 284DEG 11KT 3770 10011
TURNERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:03 PM CDT | Flash Flood Warning | DDC | Hamilton, Kearny | 4 hr |
| May 24, 7:23 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 50 min |
| May 24, 7:27 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 48 min |
| May 24, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny | 46 min |
| May 24, 7:57 PM CDT | Tornado Warning | DDC | Finney, Kearny | 48 min |
| May 24, 7:58 PM CDT | Areal Flood Warning | DDC | Hamilton, Kearny | 12 hr |
| May 24, 8:11 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Kearny, Stanton | 64 min |
| May 24, 8:33 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 57 min |
| May 24, 8:42 PM CDT | Tornado Warning | DDC | Finney, Haskell | 33 min |
| May 24, 9:01 PM CDT | Flash Flood Warning | DDC | Hamilton | 6 hr |
| May 24, 9:14 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 45 min |
| May 24, 9:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 45 min |
| May 24, 9:50 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Kearny | 40 min |
| May 24, 9:57 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray, Haskell | 48 min |
| May 24, 10:24 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Kearny | 51 min |
| May 24, 10:40 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 50 min |
| May 24, 11:12 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell | 33 min |
| May 24, 11:26 PM CDT | Special Weather Statement | DDC | Ford | 49 min |
| May 24, 11:39 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 36 min |
| May 25, 12:14 AM CDT | Severe Thunderstorm Warning | DDC | Gray, Haskell, Meade, Seward | 29 min |
| May 25, 12:21 AM CDT | Special Weather Statement | DDC | Edwards | 39 min |
| May 25, 12:45 AM CDT | Special Weather Statement | DDC | Haskell | 45 min |
| May 25, 1:14 AM CDT | Special Weather Statement | DDC | Ford | 61 min |
| May 25, 1:19 AM CDT | Special Weather Statement | DDC | Meade | 56 min |
| May 25, 2:25 AM CDT | Special Weather Statement | DDC | Clark | 65 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.